Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 27, NWS Milwaukee, WI

June 19, 2009Kenosha County, Racine County, Walworth County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 19, 2009, 6:43 PM CDT for Kenosha County, Racine County, Walworth County, Wisconsin. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2009, 6:43 PM CDT (23:43 UTC)
Expired
Jun 19, 2009, 7:34 PM CDT
In force
51 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

Counties Kenosha County, WI, Racine County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 7:10 PM CDTTSTM WND DMGElkhorn, WITREES REPORTED DOWN NEAR ELKHORN. TIME IS APPROXIMATE BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 4:54 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
384 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 192343
SVRMKX
WIC059-101-127-200045-
/O.NEW.KMKX.SV.W.0027.090619T2343Z-090620T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
643 PM CDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KENOSHA COUNTY IN SOUTHEAST WISCONSIN
  RACINE COUNTY IN SOUTHEAST WISCONSIN
  WALWORTH COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 745 PM CDT

* AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF SHARON TO
  4 MILES EAST OF LAKE CATHERINE...AND WERE MOVING NORTH AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TWIN LAKES...GENOA CITY AND CAMP LAKE BY 650 PM CDT...
  PLEASANT PRAIRIE...SILVER LAKE...POWERS LAKE AND PELL LAKE BY 655
  PM CDT...
  KENOSHA AIRPORT...DOWNTOWN KENOSHA AND WALWORTH BY 700 PM CDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4267 8780 4249 8780 4248 8794 4249 8875
      4284 8861 4284 8783 4278 8777
TIME...MOT...LOC 2343Z 197DEG 25KT 4243 8866 4250 8805

$$

WOOD
3 follow-up statements
000 
WWUS53 KMKX 192352
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
652 PM CDT FRI JUN 19 2009

WIC059-101-127-200045-
/O.CON.KMKX.SV.W.0027.000000T0000Z-090620T0045Z/
WALWORTH WI-RACINE WI-KENOSHA WI-
652 PM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR KENOSHA...RACINE AND WALWORTH COUNTIES...

AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SHARON TO BRISTOL...MOVING NORTH
AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
DOWNTOWN KENOSHA...KENOSHA AIRPORT...DELAVAN LAKE AND COMO BY 700 PM
CDT...
SPRING PRAIRIE AND SPRINGFIELD BY 705 PM CDT...
KANSASVILLE...BURLINGTON AIRPORT...UNION GROVE AND ELKHORN BY 710 PM
CDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4267 8780 4249 8780 4248 8794 4249 8875
      4284 8861 4284 8783 4278 8777
TIME...MOT...LOC 2352Z 197DEG 25KT 4255 8870 4257 8800

$$
MBK
000 
WWUS53 KMKX 200018
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
718 PM CDT FRI JUN 19 2009

WIC059-101-127-200045-
/O.CON.KMKX.SV.W.0027.000000T0000Z-090620T0045Z/
WALWORTH WI-RACINE WI-KENOSHA WI-
718 PM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT 
FOR KENOSHA...RACINE AND EASTERN WALWORTH COUNTIES...

AT 713 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MILLARD TO
EAGLE LAKE...MOVING NORTH AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
HONEY CREEK...WATERFORD AND ROCHESTER BY 720 PM CDT...
FRANKSVILLE...RACINE BATTEN AIRPORT...DOWNTOWN RACINE AND TROY CENTER
BY 725 PM CDT...
CALEDONIA...WIND POINT AND NORTH BAY BY 730 PM CDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4267 8780 4249 8780 4248 8794 4249 8875
      4284 8861 4284 8783 4278 8777
TIME...MOT...LOC 0015Z 192DEG 29KT 4273 8865 4272 8815

$$
MBK
000 
WWUS53 KMKX 200034
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
734 PM CDT FRI JUN 19 2009

WIC059-101-127-200043-
/O.CAN.KMKX.SV.W.0027.000000T0000Z-090620T0045Z/
WALWORTH WI-RACINE WI-KENOSHA WI-
734 PM CDT FRI JUN 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR KENOSHA...RACINE AND WALWORTH
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARES TO BE SEVERE...HOWEVER GUSTY WINDS TO 40 MPH ARE STILL 
POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4267 8780 4249 8780 4248 8794 4249 8875
      4284 8861 4284 8783 4278 8777
TIME...MOT...LOC 0033Z 192DEG 29KT 4287 8861 4286 8811

$$
MBK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:52 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jun 19, 2:52 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
252 PM CDT FRI JUN 19 2009

.DISCUSSION...FORECAST FOCUS ON THUNDERSTORMS REDEVELOPING LATE THIS
AFTERNOON/EVENING THEN ON MUCH WARMER TEMPS FOR NEXT WEEK.

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.

MAIN FOCUS ON THE SHORT TERM IS OBVIOUSLY THIS EVENING. THE FINAL IN
A SERIES OF UPPER LEVEL DISTURBANCES LATE THIS WEEK IS EVIDENT ON
RADAR AND SATELLITE OVER EASTERN NEBRASKA AND WESTERN IOWA AT 19Z.
THIS FEATURE WILL PROPAGATE EAST NORTHEAST ACROSS SOUTHERN WISCONSIN
THIS EVENING. CLOUDS IN ASSOCIATION WITH THIS MORNING/S MCS HAVE
CLEARED ACROSS THE CWA EARLY THIS AFTERNOON AND INSTABILITY IS
ALREADY RAPIDLY RECOVERING ACROSS ERN IA AND SWRN WI. VIGOROUS
THUNDERSTORM DEVELOPMENT HAS JUST BEGUN OVER SOUTHEAST NEBRASKA AND
THIS IS EXPECTED TO FOLLOW THE BEST CAPE GRADIENT OVER SOUTHERN WI
THIS EVENING. BULK SHEAR OF 35-40 KNOTS WILL REMAIN IN PLACE FOR THE
EVENING HOURS...SO SOME OF THESE STORMS WILL BECOME OR REMAIN SEVERE
AS THEY TRACK ACROSS THE CWA.

THE 00Z 3KM ARW WRF REFLECTIVITY DISPLAYED THE EVOLUTION OF THE
MORNING MCS ALMOST PERFECTLY...AND CONTINUES TO DO SO FOR THE NEXT
SHORT WAVE. THAT MODEL EXPLODES CONVECTION ACROSS THE CWA AROUND 22Z
AND I HAVE A HARD TIME NOT BELIEVING IT. THE NAM QPF FIELDS ARE NOT
REALLY RELIABLE GIVEN WHAT CURRENTLY IS HAPPENING...BUT THE GFS AND
ECMWF ARE CLOSER. WILL GO CATEGORICAL POPS THIS EVENING FOR MOST OF
THE AREA...WITH NUMEROUS WORDING IN THE NORTH.

THE MAIN THREAT WITH THE NEXT ROUND OF STORMS IS HEAVY RAIN AND
FLASH FLOODING. WIDESPREAD RAINFALL AMOUNTS OF 3-5 INCHES WERE
REPORTED LAST NIGHT...AND ANOTHER 2-3 INCHES WILL BE POSSIBLE
TONIGHT. BACKBUILDING STORMS WITH MBE VELOCITIES OF 5-15
KNOTS...INCREASING 850 MB JET POINTED TOWARD CWA AND THE LEFT EXIT
REGION OF THE UPPER JET CENTERED OVER THE CWA...PRECIPITABLE WATER
VALUES OF 1.8-2.0 INCHES /170 PERCENT ABOVE NORMAL/...AND A WARM
CLOUD DEPTH OF ALMOST 14KFT ALL SUPPORT A SERIOUS THREAT OF FLASH
FLOODING. HAVE ALREADY ISSUED A FLASH FLOOD WATCH FOR THE SOUTHERN
TWO TIERS OF COUNTIES WHERE THE HEAVIEST RAIN FELL UNTIL MIDNIGHT.
FLASH FLOOD GUIDANCE HAS BEEN HACKED CONSIDERABLY SINCE YESTERDAY
AFTERNOON...WITH MILWAUKEE COUNTY NOW BEING 1.7 INCHES WITHIN 6
HOURS AND 1.0 INCH IN ONE HOUR. IF ANOTHER SEVERAL INCHES FALL ON
THOSE SAME FAVORED AREAS...SIGNIFICANT FLASH FLOODING CAN BE
EXPECTED.

THUNDERSTORMS SHOULD END QUICKLY BY MIDNIGHT. NO COLD AIR ADVECTION
IS EXPECTED BEHIND THIS FRONT. WITH MOSTLY SUNNY SKIES AND 925 MB
TEMPS AROUND 22C...EXPECT HIGHS IN THE UPPER 80S FOR SATURDAY.

ANOTHER SHORT WAVE WILL APPROACH THE WESTERN GREAT LAKES LATE SUNDAY
AFTERNOON AND SUNDAY NIGHT. SOME CAPE IS PRESENT DURING THIS TIME TO
INCLUDE A CHANCE OF THUNDER...ESPECIALLY SUNDAY NIGHT. THE WAVE
WILL THEN KICK EAST BY MONDAY AND THE HEAT BEGINS.

.LONG TERM...MONDAY THROUGH NEXT FRIDAY.

MAIN STORY IN THE EXTENDED IS A POTENTIALLY PROLONGED PERIOD OF VERY
WARM OR HOT WEATHER FOR MUCH OF NEXT WEEK. THERMAL RIDGE WILL PARK
ITSELF OVER THE WESTERN GREAT LAKES FROM MONDAY THROUGH AT LEAST
WEDNESDAY. I PREFERRED THE ECMWF DEPICTION OF THE RIDGE...WHICH IS
WHAT HPC FAVORED AS WELL. GFS BREAKS DOWN THE RIDGE PERIODICALLY
WITH MCS FORMATION...BUT I BELIEVE IT WILL BE TOO CAPPED AND ANY
MCS/S WILL RIDE WELL TO THE NORTH OF THE STATE. THICKNESSES AROUND
580 DAM AND HEIGHTS APPROACH 588. NAM...DGEX...AND ECMWF 2 M TEMPS
ALREADY RISE INTO THE LOWER 90S MONDAY WITH 925 TEMPS IN THE 26-28C
RANGE. WITH LITTLE WIND TO WIC HEAT FROM THE SURFACE /CAUSING SUPER
ADIABATIC PROFILE/...COULD SEE SOME MID 90S IN PLACES. WEAK FLOW
WILL PROMOTE THE LAKE BREEZE EACH DAY...BUT IT SHOULD BE CONFINED
FAIRLY CLOSE TO THE SHORE...ESPECIALLY AS THE LAKE WATER WARMS. DEW
POINTS IN THE 60S WILL MAKE IT FEEL A LITTLE WARMER. OVERNIGHT LOWS
COULD REMAIN WELL INTO THE 70S AS SHOWN IN 2 M TEMPS. CONDITIONS
REMAIN VERY SIMILAR THROUGH WEDNESDAY BEFORE THE RIDGE BEGINS TO
BREAK DOWN AS THE NEXT TROUGH APPROACHES AND BRINGS THE NEXT CHANCE
FOR THUNDERSTORMS.

&&

.AVIATION...SHOWERS AND TSTORMS ARE EXPECTED AGAIN LATE THIS
AFTERNOON THROUGH TONIGHT AS A SHORTWAVE TROUGH AND LOW PRESSURE
AREA/FRONT MOVE ACROSS THE REGION ONCE AGAIN. AREAS OF MVFR CIGS AND
VSBYS ARE EXPECTED THROUGHOUT THE DAY AND NIGHT BUT WILL BECOME IFR
IN THE MORE INTENSE TSTORMS.

IN THE WAKE OF THE TROUGH/FRONT...EXPECT A FEW VFR CLOUDS DUE TO
RESIDUAL MOISTURE AND DIURNAL HEATING ON SAT. WINDS ALONG THE LAKE
MAY BE HIGHER OVERNIGHT THROUGH SATURDAY MORNING DUE TO THE STRONGER
PRESSURE GRADIENT OF THE INTENSIFYING LOW AS IT PASSES OVER LAKE
MICHIGAN.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR WIZ062>072.

LM...NONE.
&&

SHORT/LONG TERM...18 BORGHOFF
AVIATION/MARINE...13 MRC
Hazardous weather outlook, Jun 19, 3:35 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT FRI JUN 19 2009

WIZ046-047-051-052-056>060-062>072-201900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
335 PM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AS AN
UPPER LEVEL IMPULSE AND A COLD FRONT MOVES ACROSS THE REGION. LARGE
HAIL AND DAMAGING WINDS ARE EXPECTED WITH THE SEVERE THUNDERSTORMS.
A FEW TORNADOES ARE ALSO POSSIBLE.

HEAVY RAINFALL OF ONE TO TWO INCHES MAY ACCOMPANY THE
THUNDERSTORMS PRODUCING AREAS OF FLASH FLOODING. A FLASH FLOOD
WATCH IS IN EFFECT UNTIL MIDNIGHT ALONG AND SOUTH OF A LINE FROM
SPRING GREEN TO WAUNAKEE TO WATERTOWN AND GLENDALE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY
AFTERNOON AND SUNDAY NIGHT...WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

LMZ643>646-201900-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
335 PM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AS AN
UPPER LEVEL IMPULSE AND A COLD FRONT MOVES ACROSS THE REGION. LARGE
HAIL AND DAMAGING WINDS ARE EXPECTED WITH THE SEVERE THUNDERSTORMS.
AN ISOLATED WATERSPOUT IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CHANCES OF THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY
NIGHT...WEDNESDAY NIGHT AND THURSDAY.

WWW.WEATHER.GOV/MKX

MRC

In the hours before

Local storm report, Jun 19, 6:12 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
612 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             1 S BRISTOL             42.54N 88.05W
06/19/2009  M0.75 INCH       KENOSHA            WI   EMERGENCY MNGR

&&

CEO
Local storm report, Jun 19, 6:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
613 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     4 S KENOSHA             42.53N 87.82W
06/19/2009                   KENOSHA            WI   BROADCAST MEDIA

            LARGE TREES BLOWN DOWN

&&

CEO
Local storm report, Jun 19, 6:14 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
614 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TORNADO          5 W KENOSHA             42.58N 87.92W
06/19/2009                   KENOSHA            WI   TRAINED SPOTTER

            2 SPOTTER REPORTS OF A TORNADO WITH MODERATE TREE DAMAGE

&&

CEO
Local storm report, Jun 19, 6:31 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
631 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     2 S PLEASANT PRAIRIE    42.52N 87.93W
06/19/2009                   KENOSHA            WI   TRAINED SPOTTER

            TREE DAMAGE AND POWER OUTAGES

&&

CEO
Special weather statement, Jun 19, 6:36 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
636 PM CDT FRI JUN 19 2009

WIZ063>065-068>070-200015-
DANE-GREEN-JEFFERSON-ROCK-WALWORTH-WAUKESHA-
636 PM CDT FRI JUN 19 2009

...STRONG THUNDERSTORM MOVING TOWARD FAR SOUTHERN WISCONSIN FROM
NORTHERN ILLINOIS...

AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 39 MILES SOUTHEAST
OF WHITEWATER TO 18 MILES SOUTHWEST OF BELOIT IN NORTHERN
ILLINOIS...MOVING NORTH AT 25 MPH.

THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING 50 TO 60 MPH WIND
GUSTS FROM ROCKFORD EAST TO WOODSTOCK AND MCHENRY.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  SHARON BY 700 PM CDT...
  BELOIT BY 705 PM CDT...
  CLINTON BY 710 PM CDT...
  DARIEN AND JANESVILLE AIRPORT BY 715 PM CDT...

IF THESE THUNDERSTORMS INCREASE IN INTENSITY AS THEY PUSH TOWARD
SOUTHERN WISCONSIN...THEN A SEVERE THUNDERSTORM WARNING MAY BE
ISSUED FOR ROCK AND WALWORTH COUNTIES.

GUSTY WINDS MAY CAUSE BRANCHES AND A TREE OR TWO TO BE BLOWN DOWN...
AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THESE STORMS HAVE PASSED.

MBK
Local storm report, Jun 19, 6:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
638 PM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             PLEASANT PRAIRIE        42.55N 87.93W
06/19/2009  M1.00 INCH       KENOSHA            WI   TRAINED SPOTTER

            I94 NEAR STH 165...ALSO WIND GUSTS AROUND 60 TO 70 MPH

&&

CEO

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:29 PM CDTSevere Thunderstorm WarningMKXSauk46 min
Jun 18, 10:38 PM CDTSevere Thunderstorm WarningMKXColumbia52 min
Jun 18, 10:59 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk61 min
Jun 18, 11:01 PM CDTSevere Thunderstorm WarningMKXDane59 min
Jun 18, 11:02 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson43 min
Jun 18, 11:10 PM CDTTornado WarningMKXIowa50 min
Jun 18, 11:18 PM CDTSevere Thunderstorm WarningMKXColumbia42 min
Jun 18, 11:44 PM CDTFlash Flood WarningMKXDane, Iowa, Sauk5 hr
Jun 18, 11:51 PM CDTSevere Thunderstorm WarningMKXDane, Green, Iowa, Lafayette54 min
Jun 18, 11:52 PM CDTSpecial Marine WarningMKX113 min
Jun 19, 12:01 AM CDTSevere Thunderstorm WarningMKXDane, Dodge, Jefferson, Washington, Waukesha59 min
Jun 19, 12:04 AM CDTFlash Flood WarningMKXJefferson, Milwaukee, Waukesha4 hr
Jun 19, 12:18 AM CDTSevere Thunderstorm WarningMKXDane, Green, Jefferson, Lafayette, Rock72 min
Jun 19, 12:29 AM CDTSevere Thunderstorm WarningMKXIowa36 min
Jun 19, 12:33 AM CDTFlash Flood WarningMKXKenosha, Racine, Rock, Walworth4 hr
Jun 19, 12:51 AM CDTSevere Thunderstorm WarningMKXGreen, Rock, Walworth54 min
Jun 19, 12:52 AM CDTTornado WarningMKXRock53 min
Jun 19, 12:56 AM CDTTornado WarningMKXMilwaukee, Racine, Waukesha40 min
Jun 19, 1:03 AM CDTSpecial Marine WarningMKX117 min
Jun 19, 1:11 AM CDTTornado WarningMKXRock31 min
Jun 19, 1:23 AM CDTSevere Thunderstorm WarningMKXKenosha, Racine52 min
Jun 19, 1:32 AM CDTFlash Flood WarningMKXGreen, Lafayette4 hr
Jun 19, 1:37 AM CDTRiver Flood WarningMKXMilwaukee10 hr
Jun 19, 1:42 AM CDTRiver Flood WarningMKXMilwaukee2 hr
Jun 19, 3:05 AM CDTRiver Flood WarningMKXWaukesha3 days
Jun 19, 8:12 AM CDTRiver Flood WarningMKXLafayette45 hr
Jun 19, 8:16 AM CDTRiver Flood WatchMKXGreen13 hr
Jun 19, 8:17 AM CDTRiver Flood WarningMKXGreen, Rock37 hr
Jun 19, 8:35 AM CDTSevere Thunderstorm WarningMKXLafayette85 min
Jun 19, 8:58 AM CDTSevere Thunderstorm WarningMKXGreen77 min
Jun 19, 9:33 AM CDTSevere Thunderstorm WarningMKXRock65 min
Jun 19, 9:47 AM CDTRiver Flood WatchMKXKenosha11 hr
Jun 19, 11:48 AM CDTFlash Flood WatchMKXDane, Green, Iowa, Jefferson, Kenosha, Lafayette and 5 more14 hr
Jun 19, 3:08 PM CDTSevere Thunderstorm WarningMKXMarquette52 min
Jun 19, 4:15 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake35 min
Jun 19, 5:11 PM CDTFlash Flood WarningMKXGreen, Kenosha, Racine, Rock, Walworth5 hr
Jun 19, 5:40 PM CDTSpecial Marine WarningMKX2 hr
Jun 19, 5:41 PM CDTTornado WarningMKXKenosha49 min
Jun 19, 6:55 PM CDTSevere Thunderstorm WarningMKXRock, Walworth42 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.